My dad suffered a stroke August. Fortunately, he's had no appreciable deficits. He has, however, had a lot of tingling in his right side. There doesn't appear to any rhyme or reason to when these episodes may occur or how long they may last. Also it could affect just his foot, or work it's way up to, most recently his cheek. He's not had any difficult speaking, headaches, or problems with his face. Usually if he takes an aspirin and lies down, it will subside. He's been placed on a blood pressure medicine, Lipitor, and Plavix with a low dose aspirin. His blood sugar is elevated but his doctor has stopped short of diagnosing him as a type II diabetic. He's gone as long as three weeks without an episode, or once, two in one day. Are these episodes TIAs or could this be a lingering effect of the stroke? A side effect of the medicines? Thoughts? Thanks in advance.View Thread
Thank you for your reply, Watarimono. Personally, I think it's either a form of nerve damage (peripheral neuropathy, maybe?) or a form of seizure. The most frustrating thing is, by far, not knowing. I know both my parents would feel a lot better having an idea of what it is. I've noticed, however, these episodes seem to have almost taken on a pattern. While they are still somewhat random, its as if they are about 3 days or so apart. Initially, they were very short in duration, lasting at most an hour. Now, they have been as long as three hours.
Thank you again for your reply and your kind words.View Thread
Thank you for your response, itmatsb. He's seeing an neurologist but she's not figured out the cause. I agree with you, as frequent as the episodes are, I don't think they're TIAs (the neurologist has said that as well). Presently, she's leaning toward a form of seizure. We're awaiting the results of some additional tests, so hopefully we'll know something soon. Thanks, again.View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.